PASCAL - Pattern Analysis, Statistical Modelling and Computational Learning

Monodromy groups and self-invariance
Alen Orbanic, Isabel Hubard and Asia Ivić Weiss
Can. j. math. Volume 61, Number 6, pp. 1300-1324, 2009. ISSN 0008-414X

Abstract

For every polytope there is the universal regular polytope of the same rank as corresponding to the Coxeter group . For a given automorphism of , using monodromy groups, we construct a combinatorial structure . When is a polytope isomorphic to we say that is self-invariant with respect to , or -invariant. We develop algebraic tools for investigating these operations on polytopes, and in particular give a criterion on the existence of a \nobreakdash-auto\-morphism of a given order. As an application, we analyze properties of self-dual edge-transitive polyhedra and polyhedra with two flag-orbits. We investigate properties of medials of such polyhedra. Furthermore, we give an example of a self-dual equivelar polyhedron which contains no polarity (duality of order 2). We also extend the concept of Petrie dual to higher dimensions, and we show how it can be dealt with using self-invariance.

EPrint Type:Article
Project Keyword:Project Keyword UNSPECIFIED
Subjects:Theory & Algorithms
ID Code:8243
Deposited By:Boris Horvat
Deposited On:21 February 2012